MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG20015UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Chest Pain (1776); Non specific EKG/ECG Changes (1817); Obstruction/Occlusion (2422); Vascular Dissection (3160); Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 10/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient presented with sudden onset of chest pain and shortness of breath.It was reported that during a procedure an attempt was made to use one onyx frontier coronary drug eluting stent to treat lesions in the left anterior descending artery (lad) and distal rca and stent dislodgement occurred.It was detailed that the stent was missing and the physician tried a wire technique to find and remove the stent.The stent floated to the proximal right coronary artery (rca) and due to multiple wires used during the procedure a spiral coronary dissection occurred.The stent was abandoned.The patient ended up having 6 stents implanted in the whole rca.A false lumen was intentionally stented up to the mid vessel where it was possible to re enter into the true lumen and connect true lumen to true lumen distally.The spiral dissection did result in loss of an acute marginal lateral branch, which resulted in some likely chest discomfort and abnormal ekg.No further patient injury occurred.
 
Additional Manufacturer Narrative
Additional information: event date updated.Section a.Patient information updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20809823
Report Number9612164-2024-05650
Device Sequence Number21201005
Product Code NIQ
UDI-Device Identifier00763000511135
UDI-Public00763000511135
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG20015UX
Device Catalogue NumberONYXNG20015UX
Device Lot Number0012259906
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer12/16/2024
01/21/2025
Initial Report FDA Received Date11/29/2024
Supplement Report FDA Received Date12/17/2024
01/22/2025
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight142 KG